MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "a small part of a guidewire broke off inside the patient's leg.What was the original intended procedure? : ultrasound-guided access of the right common femoral artery, largest sheath 6 fr.2.Introduction of catheter into aorta 3.Left pelvic angiogram with radiologic supervision and interpretation 4.Left lower extremity angiogram with radiologic supervision and interpretation 5.Left dorsalis pedis access under ultrasound guidance, 4 fr 6.Selective catheterization of superficial femoral artery and popliteal artery with balloon angioplasty (3.0, 4.0 and 5.0 serranator balloon, and stenting (5mm x 120mm + 5mm x 120mm + 5mm x 40mm, + 5mm x 60mm everflex protege bm from distal common femoral artery to above knee popliteal artery) 7.Selective catheterization of left profunda femoris with balloon angioplasty (5mm x 7.Left external iliac artery balloon angioplasty (5mm x 40mm armada balloon) 8.Right common femoral artery closure with angioseal closure device." additional information was received on 03 feb 2023: when the handles on the clip appliers were squeezed the clip applier jammed.A clip did not feed, the handles were stuck and would no longer open.
 
Additional Manufacturer Narrative
Expiration date: unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: patient safety coordinator.Device manufacture date: unknown due to unknown lot number.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the lot number was unknown, record investigation could not be performed.Deviations and non-conformances of the product with the involved product code was investigated over the past three years (february 2020 - january 2023).As a result, no deviation or non-conformance related to the involved event occurred.Please see mdr 2243441-2023-00006 for the importer report.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update sections d9 and h3 and to provide the completed investigation results and maude report.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Based on our past knowledge, we have been aware that the guidewire was fractured when the following force a) - d) was applied.We have also been aware that there was regularity in the shape of fractured section of the wire depending on the mechanism leading to the fracture.When repeated 90° bending force was applied, and the guidewire was fractured.Side surface of wire at the fractured section: no taper was found.Fracture surface: dimple patterns (hole-shaped patterns) were found.When continuous torque force was applied in the same direction while the guidewire was bent, and the guidewire was fractured.Side surface of wire at the fractured section: no taper was found.Fracture surface: radial patterns were found.When pulling force was applied, and the guidewire was fractured.Side surface of wire at the fractured section: it was tapered.When pulling force was applied in a looped state, and the guidewire was fractured.Side surface of wire at the fractured section: it was tapered and curved.It was inferred that the distal end of actual product was fractured by any of the mechanisms a) - d) in investigation result 1.However, since the actual sample was not returned and investigation could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following work and inspection.The outer diameter of this product is controlled.Before the packaging process, 100% visual inspection is performed.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16418883
Report Number9681834-2023-00024
Device Sequence Number5742377
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public04987350714763
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGA1830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/13/2023
09/24/2024
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/14/2023
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0, 4.0 AND 5.0 SERRANATOR BALLOON.; 5MMX40MM ARMADA BALLOON.; 6 FR CATHETER.; ANGIO-SEAL.; EVERFLEX PROTEGE.; STENT.
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight140 KG
Patient RaceBlack Or African American